# SDR OG5S2015FA0000180

- Difficulty date: May 7, 2015
- Submitted: May 7, 2015
- Operation: General aviation
- Aircraft: N563ND
- Make and model: Cessna 172S
- Aircraft serial: 172S10788
- Aircraft time: 5,290 hours
- Engine: Lyc IO360L2A
- Engine time: 2,788 hours
- Propeller: Mcauly 1A170E
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: A175400125
- Part serial: 38571
- Condition: Failed
- Location: Engine
- Part time: 115 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION NOTED THAT 2 SPOTWELDS ON THE SHROUD SUPPORT FLANGE OF THE MUFFLER CAN HAD FAILED RESULTING IN OPEN HOLES IN THE MUFFLER CAN.  REPLACED MUFFLER WITH NEW UNIT.
